Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Early pregnancy, have stopped metformin, on susten injections, advised resuming metformin intake. Is it safe to continue?

Hi, i am 7 weeks pregnant, Nd was on metformin till 4 weeks and after the conception my doctor advised me not to take metformin but with second opinion other doctor adviced me to take it for 7 months, i am confused as i stopped it completely and i am susten 400 mg twice and injection maintain every week. Please advice whAt should i do, is it safe to co tinue metformin now with susten and inj. Will it solve the purpose. I am pcoc, and 29 years, this is my second baby, first miscarry in 3 months.
Asked On : Sat, 29 Sep 2012
Answers:  1 Views:  70
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
When pregnancy occurs in PCOS during treatment with metformin, it is advisable to continue taking the drug as it seems to reduce the chances of miscarriage. It is not shown to cause any birth defects and it can be used through second trimester also. Metformin can also be taken with susten and maintane as the latter two are hormones for maintenance of pregnancy. You can safely continue all the three drugs together under the supervision of your doctor. Take care.
Answered: Sat, 29 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor